Alert archive / Texas / Gale Warnings in 2014

Gale Warning 5, NWS Corpus Christi, TX

March 11, 2014

NWS Corpus Christi, TX issued this gale warning at Mar 11, 2014, 3:06 PM CDT. It took effect at Mar 12, 2014, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 3:06 PM CDT (20:06 UTC)
In effect from
Mar 12, 2014, 7:00 AM CDT
Expired
Mar 12, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Mar 11, 2:30 PM CDT, 36 minutes earlier.

Area forecast discussion, Mar 11, 2:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT TUE MAR 11 2014

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...A TRANSITION FROM VFR THIS EVENING TO MVFR/IFR VSBY
OVERNIGHT EAST OF U.S. ROUTE 281 IN ADVANCE OF A COLD FRONT.
EXPECT FRONT TO MOVE ACRS SOUTH TEXAS DURING THE 09-12Z WED
PERIOD. NO PCPN ALONG THE FRONT. VFR CONDITIONS AFTER FROPA.
STRONG SFC WIND AFTER FROPA ESPECIALLY DRG THE MID MORNING TO MID
AFTN PERIOD WED.

&&

.PREV DISCUSSION... /ISSUED 619 AM CDT TUE MAR 11 2014/

DISCUSSION...MARINE DENSE FOG ADVISORY THROUGH THE MID MORNING
HOURS.

AVIATION...PATCHY MVFR FOG ACROSS ALL TAF SITES WITH BRIEF
IFR/LIFR CONDITIONS THROUGH 14Z. CLOUDS SHOULD BEGIN TO CLEAR FROM
WEST TO EAST THIS MORNING...BECOMING CLEAR IN THE AFTERNOON. LIGHT
SW-LY FLOW THIS MORNING WILL INCREASE 10-15KT AND SHIFT OUT OF
THE SOUTH THIS AFTERNOON. ANOTHER ROUND OF PATCHY FOG IS POSSIBLE
OVERNIGHT AHEAD OF THE NEXT COLD FRONT. THE FRONT SHOULD MOVE FROM
NW TO SE BETWEEN 09Z-12Z...WITH GUSTY N-LY WINDS DEVELOPING.

PREV DISCUSSION... /ISSUED 436 AM CDT TUE MAR 11 2014/

SHORT TERM (TODAY THROUGH WEDNESDAY)...THE UPPER LEVEL TROUGH AXIS
IS PASSING OVERHEAD WITH LIGHT DRIZZLE ACROSS THE AREA COMING TO AN
END. THICK LOW CLOUD COVERAGE REMAINS HOWEVER IS EXPECTED TO ERODE
FROM WEST TO EAST DUE TO SUBSIDENCE AND DRYING FROM THE EXITING
TROUGH/LOW. PATCHY FOG IS DEVELOPING BENEATH THE THICK CLOUDS WITH A
FEW LOCATIONS DIPPING BELOW 1 MILE AT TIMES. HOWEVER WITH THESE
CLOUDS AM NOT EXPECTING WIDESPREAD DENSE FOG. IF CLEARING OCCURS
FASTER THAN EXPECTED...VISIBILITIES MAY BEGIN TO FALL EVEN FURTHER.
OTHERWISE...SKIES SHOULD BECOME PARTLY CLOUDY TO MOSTLY SUNNY
THROUGHOUT TODAY. THIS COMBINED WITH WEAK UPPER RIDGING AND WESTERLY
FLOW AT H85 WILL LEAD TO MUCH WARMER TEMPERATURES ACROSS SOUTH
TEXAS...ESPECIALLY ACROSS THE WESTERN BRUSH COUNTRY WITH TEMPS IN
THE MID TO UPPER 80S...AND TEMPS ACROSS THE EASTERN CWA IN THE MID
TO UPPER 70S. ALONG THE COAST...TEMPERATURES ARE EXPECTED TO BE IN
UPPER 60S TO LOW 70S. MEANWHILE...A SURFACE LOW WILL WILL CONTINUE
TO DEVELOP ACROSS THE CENTRAL PLAINS TODAY AND LIFT TO THE
NORTHEAST THIS EVENING...WITH STRONG 1037MB HIGH PRESSURE BUILDING
IN BEHIND. THIS SHOULD BRING A SHALLOW COLD FRONT DOWN INTO SOUTH
TEXAS EARLY WEDNESDAY MORNING. BREEZY TO WINDY CONDITIONS WILL
DEVELOP IN WAKE OF THE FROPA WITH PERSISTENT CAA AND SHOULD LEAD TO
HIGHS UNDER MOSTLY CLEAR SKIES REMAINING IN THE MID TO UPPER 60S.
CURRENTLY...WIND ADVISORY CONDITIONS REMAIN BORDERLINE FOR
WEDNESDAY. WINDS WILL GRADUALLY DIMINISH THROUGH THE EARLY
EVENING.

MARINE...SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR ALL THE
BAYS AND OPEN GULF WATERS WEDNESDAY.

FIRE WEATHER...WITH DRIER AIR ALSO EXPECTED TO FILTER IN BEHIND
WEDNESDAY/S COLD FRONT...ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED WEDNESDAY AFTERNOON AND EARLY EVENING...WITH POSSIBLY SOME
ISOLATED RED FLAG CONDITIONS ALONG THE COASTAL BEND.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...NEW DAY SAME
PROBLEM...HOW TO HANDLE THE WEEKEND AS MODELS DIVERGE BETWEEN GFS
BEING RATHER DRY AND ECMWF BEING WETTER AND KEEPING MOISTURE AROUND
FOR THE FRONT ON SUNDAY. AM STILL GOING TO LEAN TOWARD THE GFS...AS
THE ECMWF IS STARTING TO FALL A BIT MORE IN LINE WITH A RIDGE
BUILDING OVER THE AREA ON SUNDAY (AND HENCE WOULD EXPECT TO SEE A
FRONT). ALSO...ECMWF SHOWING A BIT BETTER MID LEVEL TROUGH ON FRIDAY
ALTHOUGH IT IS WEAKER AND SLOWER THAN THE GFS SOLUTION.

BEFORE THAT...STILL LOOKS LIKE A RELATIVELY DRY FORECAST WEDNESDAY
NIGHT THROUGH FRIDAY MORNING...ALTHOUGH THERE COULD BE SOME DRIZZLE
EARLY FRIDAY MORNING OVER THE COASTAL AREAS AND GULF WATERS (WILL
KEEP IT OUT OF THE FORECAST). AFTER FRIDAY MORNING...MODELS BEGIN TO
DIVERGE AS GFS DRIES THINGS OUT AS IT TAKES THE SURFACE LOW AND
PUSHES IT EAST...WHILE ECMWF AND CANADIAN KEEP IN NORTH CENTRAL
TEXAS. GFS DOES THIS BECAUSE MID LEVEL TROUGH IS STRONGER THAN
EITHER ECMWF OR CANADIAN. IF GFS IS CORRECT...THEN RAIN FOR THE
WEEKEND (MAINLY SATURDAY NIGHT AND SUNDAY) NOT LIKELY SINCE LOW AND
MID LEVEL MOISTURE DRY OUT BEFORE FRONTAL BOUNDARY COMES DOWN
SUNDAY. IF ECMWF IS CORRECT...THEN COULD HAVE BETTER MOISTURE FOR
SUNDAY FOR A CHANCE FOR CONVECTION. FOR NOW...WILL LEAN MORE TOWARD
THE DRIER SOLUTION AND TRIM POPS OUT WEST A BIT MORE WHERE NO
RAINFALL IS MENTIONED SATURDAY NIGHT OR SUNDAY. ALSO...WILL ONLY GO
WITH A SLIGHT CHANCE FOR SHOWERS SUNDAY OVER THE EASTERN AREAS
(LATER SHIFTS CAN ADJUST AS NEEDED UNTIL SOLUTION BECOMES MORE
APPARENT). FRONT COMES DOWN ON SUNDAY AND SHOULD BE DRY AFTER THAT
(SUNDAY NIGHT AND MONDAY). CONCERNING TEMPERATURES...AFTER A COOL
MORNING THURSDAY (STAYING MORE ON THE COOLER SIDE OF GUIDANCE)...
WILL CONTINUE WITH A GRADUAL WARM-UP THROUGH SATURDAY...THEN COOL
THINGS DOWN WITH FRONT ON SUNDAY. AFTER FROPA ON SUNDAY...AM GOING
TO GO MORE WITH THE GFS COOLER TEMPERATURES THAN WARMER ECMWF
NUMBERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    56  67  43  66  52  /  10   0   0   0  10
VICTORIA          53  65  37  65  46  /  10   0   0   0  10
LAREDO            55  68  45  68  52  /  10   0   0   0  10
ALICE             53  67  41  67  48  /  10   0   0   0  10
ROCKPORT          56  63  44  63  54  /  10   0   0   0  10
COTULLA           53  65  41  66  47  /  10   0   0   0  10
KINGSVILLE        56  68  42  67  50  /  10   0   0   0  10
NAVY CORPUS       56  65  48  64  55  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
     CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...
     LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

     WIND ADVISORY FROM 10 AM TO 5 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

GM...GALE WARNING FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, Mar 11, 5:30 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 AM CDT TUE MAR 11 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
530 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MARINE DENSE FOG ADVISORY ACROSS THE BAYS AND NEARSHORE WATERS
THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF SOUTH
TEXAS WEDNESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ALONG THE COASTAL BEND...HOWEVER DUE
TO THE ISOLATION AND BRIEFNESS OF THE CRITICAL CONDITIONS...A RED
FLAG WARNING IS NOT EXPECTED AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT...
PRODUCING WIND GUSTS...LIGHTNING AND POSSIBLE SMALL HAIL.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT ON
WEDNESDAY...WITH SMALL CRAFT ADVISORY CONDITIONS CONTINUING OVER THE
GULF WATERS WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 5:24 AM CDTMarine Dense Fog AdvisoryCRP5 hr
Mar 11, 2:49 PM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more26 hr
Mar 11, 3:06 PM CDTSmall Craft AdvisoryCRP39 hr
Mar 11, 3:41 PM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more27 hr

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.